Maryland, 2017

Hail and Damaging Winds in Maryland, February 25, 2017

February 25, 2017 · NWS PHI · 6 events in 4 counties and zones

Several days of record warmth was ended with the passage of a cold front. Enough moisture and instability was present ahead of this front to produce a band of showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Several days of record warmth was ended with the passage of a cold front. Enough moisture and instability was present ahead of this front to produce a band of showers and thunderstorms. Some of the storms did cause wind damage and had hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 25, 3:47 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 25, 3:47 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
347 PM EST Sat Feb 25 2017

.SYNOPSIS...
In the wake of the strong cold front moving through our region
Saturday afternoon, cooler air will settle in over the region. High
pressure then builds south of the region on Sunday before moving
offshore on Monday. Low pressure approaching from the west will lift
a warm front through the region on Tuesday. The aforementioned low
will propagate from the Great Lakes region into eastern Canada.
The associated cold front will move through Wednesday night or
Thursday. A quick moving low pressure system will slide over the
Mid Atlantic at the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
345 pm update: Severe thunderstorm watch 39 expanded to include
Sussex County, DE, and the lower portion of Delaware Bay.

Previous discussion below...

Negatively-tilted trough is approaching the Northeast this
afternoon with considerable large-scale ascent present from the
Carolinas northward to New England, thanks in large part to
strong differential cyclonic vorticity advection downstream of
the trough axis and enhanced upper-level divergence via jet
coupling. The warm sector has destabilized more than forecast
this afternoon, with SBCAPE exceeding 1000 J/kg in much of the
CWA south of I-76. With very strong shear profiles present
(effective bulk shear 50+ knots; 0-1 km SRH ~100-150 J/kg),
environment is quite favorable for severe storms generally along
and west of the Delaware River this afternoon pushing toward
the coast this evening. The orientation of the deep-layer shear
vectors is generally parallel to the cold front approaching the
East Coast this afternoon. However, the strength of the low-
level shear and the increased CAPE from afternoon surface
heating has enabled more of a mixture of line segments and
discrete cells as the storms have progressed eastward. This has
increased the hail and tornado threat with the storms somewhat,
particularly south of the I-76 corridor. As storm interactions
continue and large- scale ascent continues to increase, cold
pool interactions should become more pronounced, and convection
is expected to congeal into a larger, more contiguous line,
which should make damaging winds the primary threat as the event
wears on. This process already appears to be occurring with
storms along the PA/MD border, for example.

Severe threat is generally lower for the counties immediately
adjacent to the Atlantic, as trajectories from the cooler ocean
waters have limited surface heating considerably. High-
resolution models continue to show a rapid diminishing trend in
convection as storms move east of the Delaware River this
evening.

Cold front will move through the CWA this evening, with storms
exiting the area by 03Z or shortly thereafter. Winds will
quickly veer to westerly and become gusty after frontal passage.
Temperatures will plummet behind the front, with temperatures
expected to bottom out in the middle 20s in the southern Poconos
to the middle 30s along the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Surface high will move through the Southeast on Sunday, but the
pressure gradient on the northeast side of the high will permit
a rather breezy day across the area, especially during the
morning hours. Cold air advection on the upstream side of the
potent vort max moving through the area today will make for a
sharply colder day. High temperatures are forecast to be near
seasonal averages, or about 30 degrees colder than what we saw
today.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Few changes made in the long term so as to focus on current hazards
this evening.

Unsettled weather pattern is on tap through the week.

Monday and Tuesday are very low confidence especially with respect
to precip chances. As long as the high isn't more progressive in
shifting off shore, during the day Monday should stay dry. Monday
night into Tuesday there is low confidence as to the extent of rain
ahead of the arrival of the warm front and with the timing of the
warm front. Models have continued their run-to-run jumpiness with
the timing of this front.

Wednesday and Wednesday night looks to be the highest chance of
precip with the region solidly in the warm sector. Thunderstorms may
be possible as well if we can warm up enough to realize some modest
surface based instability.

Cold front still on track to move through late Wedensday night or
Thursday. Once it moves through, we should see a lull in the precip,
albeit a brief one.

The next question will be the timing and track of a quick moving low
which could move across the region Friday or Friday night. Moisture
may be limited as there will be strong dry air advection behind the
cold front, but there is some chance for precip around the area.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

21Z amendments: Tweaked the timing of storm passage and
increased wind gusts expected with the storms given recent obs.
Isolated severe wind gusts (50+ kts) possible.

For the 18Z TAFs...Mostly VFR before storms move in this
afternoon. Timing looks to be 19-23Z for KRDG/KABE, 20-00Z for
KPHL/KPNE/KTTN/KILG, and 22-02Z for KMIV and KACY. Sub-VFR
VSBYs/CIGs expected as the precipitation moves through, with
gusty/erratic winds 30-45 kts possible in proximity to the stronger
storms. Winds will quickly veer to westerly or northwesterly
after shower/storm passage late this afternoon/evening, with
winds gusting 20-30 kts through tomorrow afternoon before
diminishing.

Outlook...
Sunday night and Monday...VFR conditions expected.

Monday night through Thursday...periods of rain and showers are
possible. When/if this does occur, MVFR ceilings or lower are
possible. Highest chance is Wednesday and Wednesday night. There is
considerable forecast uncertainty in this period.

&&

.MARINE...
Solid small craft advisory conditions expected through Sunday
afternoon, with potential for gale force gusts both with the
passing line of storms this evening and for about a six-hour
period after the cold front moves through the area this evening.
Threat continues to look too brief/marginal to upgrade to a
gale warning, but will continue to monitor.

Current obs continue to indicate patchy fog along the New Jersey
coastal waters, but this should rapidly diminish as storms
approach the area by 6 pm. Currently expect the dense fog
advisory to be allowed to expire as scheduled.

Outlook...
Sunday night and Monday...wind gusts to 25 kt may
linger for a few hours on Sunday evening, but will be below SCA
criteria for the remainder of this period.

Tuesday through Wednesday...winds and seas should generally stay
below SCA criteria, though wind gusts above 20kt will be possible on
Wednesday. Periods of rain/showers possible, especially on Wednesday.

Wednesday night and Thursday...Northwesterly wind gusts around 25 kt
are possible

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 PM EST this evening for ANZ450>453.
     Small Craft Advisory until 6 PM EST Sunday for ANZ450>455.
     Small Craft Advisory until 6 PM EST Sunday for ANZ430-431.

&&

Synopsis...Johnson
Near Term...CMS
Short Term...CMS
Long Term...Johnson
Aviation...CMS/Johnson
Marine...CMS/Johnson
Hazardous weather outlook, Feb 25, 3:43 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
343 PM EST Sat Feb 25 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-070-071-
101>104-262045-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Cumberland-Berks-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-
343 PM EST Sat Feb 25 2017

...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware...northern
Delaware...southern Delaware...northeast Maryland...southern New
Jersey...east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ001-007>010-012-015-PAZ054-055-061-062-105-106-262045-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon-
Monroe-Lehigh-Northampton-Upper Bucks-Lower Bucks-
343 PM EST Sat Feb 25 2017

...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey...northern
New Jersey...northwest New Jersey...east central
Pennsylvania...northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ013-014-019-020-022>027-262045-
Western Monmouth-Eastern Monmouth-Northwestern Burlington-Ocean-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-
343 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Scattered strong to severe thunderstorms are possible through early
this evening. The primary hazard with these storms will be strong,
damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ454-455-262045-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
343 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Scattered strong to severe thunderstorms are possible through this
evening. The primary hazard with these storms will be strong,
damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ450>453-262045-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
343 PM EST Sat Feb 25 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Dense Fog Advisory.

Scattered strong to severe thunderstorms are possible through this
evening. The primary hazard with these storms will be strong,
damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ430-431-262045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
343 PM EST Sat Feb 25 2017

...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms are possible through this
evening. The primary hazard with these storms will be strong,
damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Feb 25, 10:01 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1001 AM EST Sat Feb 25 2017

NJZ013-014-020-022>027-251715-
Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
Including the cities of Freehold, Sandy Hook, Jackson, Hammonton,
Cape May Court House, Ocean City, Atlantic City,
Long Beach Island, and Wharton State Forest
1001 AM EST Sat Feb 25 2017

Patchy dense fog continues along the coast of New Jersey late this
morning. If traveling, be prepared for quick reductions in
visibility to less than a mile at times. Slow down, use low-beam
headlights, and keep extra distance between vehicles.

CMS
Special weather statement, Feb 25, 2:22 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
222 PM EST SAT FEB 25 2017

PAZ060-252015-
Berks-
222 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL BERKS
COUNTY...

At 221 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Bainbridge to Hallam. Movement was
northeast at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

These storms will be near...
  Newmanstown around 305 PM EST.
  Womelsdorf, Wernersville and Robesonia around 310 PM EST.
  Bernville and Strausstown around 315 PM EST.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 800 PM EST for
eastern Pennsylvania.

LAT...LON 4051 7639 4052 7634 4052 7625 4054 7617
      4035 7601 4028 7610 4036 7621 4037 7623
      4048 7641
TIME...MOT...LOC 1921Z 221DEG 37KT 4005 7663 4000 7662

wd
Special weather statement, Feb 25, 2:55 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
255 PM EST SAT FEB 25 2017

PAZ054-252045-
Carbon-
255 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CARBON
COUNTY...

At 254 PM EST, radar indicated strong thunderstorms were located
along a line extending from Olyphant to near Delano to Pottsville.
Movement was northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Weatherly, Beaver Meadows and Tresckow.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4111 7567 4103 7575 4103 7576 4086 7594
      4091 7599 4098 7582 4104 7576 4109 7577
      4109 7576 4110 7575 4111 7572 4113 7569
      4113 7566
TIME...MOT...LOC 1954Z 214DEG 40KT 4146 7558 4087 7607 4066 7621

DRAG
Special weather statement, Feb 25, 3:02 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
302 PM EST SAT FEB 25 2017

MDZ008-PAZ060-101-102-252100-
Cecil-Western Chester-Eastern Chester-Berks-
302 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CECIL...
SOUTHEASTERN BERKS AND WESTERN CHESTER COUNTIES...

At 301 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Manchester to near Jacobus to near
Hampstead. Movement was northeast at 50 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

These storms will be near...
  Womelsdorf, Newmanstown and Robesonia around 340 PM EST.
  Wernersville around 345 PM EST.
  Fairview Hgts around 350 PM EST.
  Sinking Spring, Leesport and New Morgan around 355 PM EST.
  Reading, Coatesville, Wyomissing, Birdsboro, Laureldale,
  Parkesburg, Honey Brook and Spring Ridge around 400 PM EST.

Other locations impacted by these storms include Wyomissing Hills,
West Lawn, West Reading, Lorane, Kenhorst, Mount Penn, Reiffton,
Whitfield, St. Lawrence and West Wyomissing.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3972 7614 3974 7612 3973 7610 3976 7606
      3983 7604 3987 7599 3995 7600 4004 7593
      4011 7594 4014 7588 4035 7620 4047 7596
      4037 7573 3979 7586 3969 7621 3972 7623
TIME...MOT...LOC 2001Z 234DEG 48KT 4008 7676 3985 7670 3958 7677

DRAG
Special weather statement, Feb 25, 3:05 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EST SAT FEB 25 2017

MDZ008-012-015-019-PAZ101-102-252100-
Queen Anne's-Talbot-Cecil-Kent-Western Chester-Eastern Chester-
305 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TALBOT...
CENTRAL QUEEN ANNE'S...KENT...WESTERN CECIL AND SOUTHWESTERN CHESTER
COUNTIES...

At 304 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Manchester to near Nanjemoy Creek.
Movement was east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Easton, Centerville, Calvert, Talbot, Chestertown, Centreville, North
East, Rising Sun, Rock Hall, Charlestown, St. Michaels, Oxford,
Betterton, Zion, Blake, Old Town, Grasonville, Copperville, Newtown
and West Nottingham.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 800 PM EST for
eastern and northeastern Maryland...and southeastern Pennsylvania.

LAT...LON 3875 7635 3886 7626 3879 7620 3879 7619
      3894 7621 3889 7629 3896 7631 3884 7637
      3885 7638 3894 7636 3904 7631 3900 7617
      3917 7628 3952 7598 3972 7623 3980 7585
      3862 7612 3867 7634 3876 7638
TIME...MOT...LOC 2004Z 254DEG 37KT 3970 7682 3844 7712

Robertson
Local storm report, Feb 25, 3:31 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BERNVILLE               40.43N  76.11W
02/25/2017  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700335

GAINES

The radar

The Dover AFB radar (KDOX), 77 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Queen Anne'S

When
February 25, 3:50 PM EST
Where
Queen Anne'S County, 0.54 mi E of Stevensville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.980, -76.310

Penny size hail was measured with a thunderstorm behind the main line.

Thunderstorm Wind, Cecil

When
February 25, 4:00 PM EST
Where
Cecil County, 0.53 mi E of Rising Sun
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
39.700, -76.060

A tree was blown down onto a roadway due to thunderstorm winds.

Thunderstorm Wind, Cecil

When
February 25, 4:10 PM EST
Where
Cecil County, 0.69 mi N of Charlestown
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
39.580, -75.980

A tree was blown down due to thunderstorm winds.

Hail, Talbot

When
February 25, 4:15 PM EST
Where
Talbot County, 0.69 mi N of Wye Mills
Measured
1 in hail
Reported by
Social Media
Coordinates
38.940, -76.080

A photo of quarter size hail was sent in.

Thunderstorm Wind, Kent

When
February 25, 4:25 PM EST
Where
Kent County, Still Pond
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.330, -76.050

Trees down due to thunderstorm winds.

Hail, Talbot

When
February 25, 4:40 PM EST
Where
Talbot County, 0.54 mi W of Easton
Measured
1 in hail
Reported by
Social Media
Coordinates
38.770, -76.080

Quarter size hail was measured.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2017Every state in 2017This day in weather historyWarnings in Maryland, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 671682, 671689, 671691, 671684, 671692, 671686.